The Diabetes Forum Support Community For Diabetics Online banner

Status
Not open for further replies.
1 - 5 of 5 Posts

·
Banned
Joined
·
63 Posts
Discussion Starter #1
I'm so sorry to start yet another thread but I am very curious if this could be raising my blood sugar. About a month or so ago I started atenolol at 12.5 mgs and that is about when it started to rise. Three nights ago I started taking it at night at bedtime because I have a lot of early morning anxiety and thought this would help to be calm in the morning and it is helping. So three nights I took at bedtime and three mornings I woke up to higher then normal readings, first morning was 127, 117 and this morning 120. These are far far far from my normal morning readings, normally they were about 103 to 110 so now I'm wondering too if this med is what is raising my numbers through the day as well?
 

·
Banned
Joined
·
63 Posts
Discussion Starter #3
well I read the article and was fascinated by all the beta blockers.
I guess I need one for irregular heart beat so am stuck with one.
The article mentioned bisoprolol so I did some reviews on it and found it didn't seem as good as the one user claimed, that bisoprolol review led me to losartan which didn't get good reviews either. Since I do also have high blood pressure and that is why the search for the other meds.
The atenolol is definitely helping but it scares me that I may develop full d from this dumb beta blocker like I don't have enough problems already?
Well thank you for that link it was very helpful.
 

·
Registered
Joined
·
547 Posts
Well I use both Losartan and Cardiloc AKA Bisoprolol and they work very well for me. Used to use Atenolol was also good but its half life is shorter than Cardiloc.. All medicines have some side effects and its not worth worrying about it too much. Look at the positive gains instead.
 

·
Registered
Joined
·
24,394 Posts
Your anxiety is raising your blood sugar too, Ileana, as is every gram of carbohydrate you swallow. You already have a metabolic malfunction which was not caused by atenolol, so in my opinion, you are already diabetic and not from some 'dumb beta blocker'.

I have never seen such a low dose as yours prescribed for atenolol. The usual initial dose is 50mg which is what I've been taking for years, and I didn't think it was even available in anything less than 25mg. Are you splitting the tablets to get the 12.5mg?
 
1 - 5 of 5 Posts
Status
Not open for further replies.
Top